Alert archive / Arkansas / Frost Advisories in 2012

Frost Advisory 6, NWS Memphis, TN

October 28, 2012Dunklin County, Pemiscot County, Missouri; 5 counties in Arkansas; 4 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Oct 28, 2012, 3:12 PM CDT for Dunklin County, Pemiscot County, Missouri; 5 counties in Arkansas; 4 counties in Tennessee. It took effect at Oct 29, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:12 PM CDT (20:12 UTC)
In effect from
Oct 29, 2012, 4:00 AM CDT
Expired
Oct 29, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS74 KMEG 282012
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT SUN OCT 28 2012

...FROST ADVISORY EXPECTED TONIGHT FOR NORTHERN PORTIONS OF THE
MIDSOUTH...

.THE COMBINATION OF LIGHT WINDS AND TEMPERATURES COOLING TO THE
MID 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP NORTH OF A
JONESBORO ARKANSAS TO PARIS TENNESSEE LINE.

ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-290500-
/O.NEW.KMEG.FR.Y.0006.121029T0900Z-121029T1300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE-
OBION-WEAKLEY-HENRY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS
312 PM CDT SUN OCT 28 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE/FROST COVERAGE...LOWS IN THE MID 30S WILL ALLOW
  AREAS OF FROST TO DEVELOP.

* TIMING...FROM 4AM TO 8AM MONDAY MORNING

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL
  VEGETATION WILL SUBJECTED TO NEAR FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JAB
2 follow-up statements
208 
WWUS74 KMEG 290208
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT SUN OCT 28 2012

...WIDESPREAD FROST EXPECTED OVERNIGHT FOR NORTHERN PORTIONS OF
THE MIDSOUTH...

.THE COMBINATION OF LIGHT WINDS AND TEMPERATURES COOLING TO THE
MID 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP NORTH OF A
JONESBORO ARKANSAS TO PARIS TENNESSEE LINE.

ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-291300-
/O.CON.KMEG.FR.Y.0006.121029T0900Z-121029T1300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE-
OBION-WEAKLEY-HENRY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS
908 PM CDT SUN OCT 28 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
MONDAY...

* TEMPERATURE/FROST COVERAGE...LOWS IN THE MID 30S WILL ALLOW 
  AREAS OF FROST TO DEVELOP. 

* TIMING...FROM 4AM TO 8AM MONDAY MORNING

* IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL 
  VEGETATION WILL SUBJECTED TO NEAR FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
846 
WWUS74 KMEG 291312
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CDT MON OCT 29 2012

ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-291415-
/O.EXP.KMEG.FR.Y.0006.000000T0000Z-121029T1300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE-
OBION-WEAKLEY-HENRY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS
812 AM CDT MON OCT 29 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES CONTINUE TO SLOWLY WARM THIS MORNING ALONG WITH
INCREASING WINDS WHICH SHOULD ELIMINATE ANY REMAINING FROST.

$$

JLH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:02 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 28, 3:02 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SUN OCT 28 2012

.DISCUSSION...

NO SIGNIFICANT CHANGES TO THE ONGOING MIDSOUTH FORECAST AS THE
MODELS ARE IN GREAT AGREEMENT ABOUT THE INTENSITY...TRACK AND TIMING
OF SANDY...AND THEREFORE THE LACK OF MOVEMENT OF THE CURRENT SURFACE
RIDGE ACROSS THE MIDDLE OF THE COUNTRY. THIS THINKING WILL PLACE THE
MIDSOUTH ON THE OUTER FRINGES OF THE CIRCULATION THROUGH TUESDAY.
925MB WINDS HAVE BEEN RANGING FROM 20 TO 25 KTS TODAY...AND
FORECASTED TO INCREASE TO 25 TO 35 KTS FROM WEST TO EAST DURING THE
NIGHT. THUS A REPEAT FROM LAST NIGHT IS EXPECTED WITH SURFACE WIND
SPEEDS DIMINISHING LATE THIS EVENING TO THE 5-8KT RANGE JUST ENOUGH
TO KEEP LOW TEMPERATURES A DEGREE OR TWO ABOVE FREEZING. WILL
BE PLACING A FROST ADVISORY OUT FROM 4 AM TO 8 AM FOR PORTIONS OF
NORTHEAST ARKANSAS THE BOOTHEEL OF MISSOURI AND PORTIONS OF
NORTHWEST TENNESSEE AS THESE LOCATIONS WILL SEE THE BEST CHANCE FOR
GREATER AREAS OF FROST. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE.

MONDAY AND TUESDAY...MOSTLY CLEAR SKIES EXPECTED WITH BREEZY NORTH
WINDS AND HIGHS IN THE UPPER 50S TO LOW 60S. BELIEVE WINDS WILL
REMAIN STOUT ENOUGH AGAIN FOR MONDAY NIGHT TO PRECLUDE ANY FREEZING
TEMPERATURES OVER THE AREA. MODELS SHOW SANDY FULLY TRANSITIONED TO
AN EXTRA-TROPICAL STORM ON TUESDAY AND BEGINNING TO SLOWLY FILL.
THIS MAY ALLOW THE SURFACE RIDGE TO MOVE FARTHER OVERHEAD AND
LOWERING THE SURFACE WINDS. TEMPERATURES WOULD THEN HAVE THE BEST
CHANCE TO DIP BELOW FREEZING ACROSS THE REGION.

WEDNESDAY THROUGH FRIDAY...A NORTHWEST UPPER FLOW...COMBINED WITH
SURFACE HIGH PRESSURE MOVING TOWARDS THE OHIO AND TENNESSEE VALLEYS
WILL ALLOW FOR SLIGHTLY MILDER HIGH TEMPERATURES AND CONTINUED DRY
WEATHER FOR THE MIDSOUTH. LOWS THURSDAY AND FRIDAY MORNING MAY
FLIRT WITH 32F IN THE KNOWN COLDER MIDSOUTH LOCATIONS. HIGHS BY
FRIDAY SHOULD CLIMB CLOSER TO 70F FOR THE AREA...AS WINDS TURN
TOWARDS THE SOUTH.

EXTENDED...MOISTURE AND A CHANCE OF STORMS WILL BEGIN RETURNING TO
THE REGION ON SATURDAY AS THE GFS AND EURO INDICATE 60+ DEWPOINTS
SURGING NORTHWARD AHEAD OF AN APPROACHING COLD FRONT. THE TIMING OF
THE FRONT IS STILL IN QUESTION...SO HAVE LEFT IN SLIGHT CHANCES FOR
RAIN FOR BOTH SUNDAY AND MONDAY...WITH HIGHS REMAINING NEAR 70F.

JAB

&&

.AVIATION...

18Z TAF CYCLE

VFR CIGS AND VSBYS WILL PREVAIL THROUGH THE 24 HOUR FORECAST
PERIOD. STRONG NORTH WINDS WILL CONTINUE THROUGH THE PERIOD WITH
GUSTS EXPECTED MAINLY THIS AFTERNOON AND AGAIN MID TO LATE MORNING
MONDAY AS THE PRESSURE GRADIENT REMAINS TIGHT BETWEEN THE BUILDING
SURFACE HIGH PRESSURE AND HURRICANE SANDY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  37  57  37  60 /   0   0   0   0
MKL  34  56  33  59 /   0   0   0   0
JBR  35  56  34  60 /   0   0   0   0
TUP  35  58  34  61 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 28, 3:44 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT SUN OCT 28 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE TONIGHT OVER NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL AND THE TENNESSEE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF MORNING FROST AND FREEZING LOW TEMPERATURES WILL BE
POSSIBLE OVER MUCH OF THE MIDSOUTH THROUGH THE MIDDLE PART OF THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

Nearby

Frost Advisories in Arkansas, 2012Frost Advisories in Tennessee, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.